Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Lake Charles, LA

April 19, 2015Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 9:07 PM CDT for Jefferson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 9:07 PM CDT (02:07 UTC)
Expired
Apr 19, 2015, 10:00 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 85 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS54 KLCH 200207
SVRLCH
TXC245-200300-
/O.NEW.KLCH.SV.W.0013.150420T0207Z-150420T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 1000 PM CDT

* AT 906 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WINNIE TO NEAR HIGH ISLAND TO NEAR BOLIVAR
  PENINSULA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORT ARTHUR...HAMSHIRE...SABINE PASS...PORT ACRES...LA BELLE...
  WINNIE AND SEA RIM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2989 9436 2993 9387 2983 9394 2983 9392
      2982 9393 2982 9395 2981 9393 2981 9395
      2980 9393 2979 9394 2976 9390 2968 9384
      2967 9405 2956 9435
TIME...MOT...LOC 0206Z 280DEG 42KT 2982 9436 2962 9437 2952 9461 

$$

LANDRENEAU
2 follow-up statements
212 
WWUS54 KLCH 200225
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 PM CDT SUN APR 19 2015

TXC245-200300-
/O.CON.KLCH.SV.W.0013.000000T0000Z-150420T0300Z/
JEFFERSON TX-
925 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN JEFFERSON COUNTY...

AT 924 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LA BELLE TO 18 MILES SOUTHWEST OF
SABINE PASS TO NEAR HIGH ISLAND...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
SABINE PASS...STOWELL AND SEA RIM STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2980 9436 2983 9394 2983 9392 2982 9393
      2982 9395 2981 9393 2981 9395 2980 9393
      2979 9394 2976 9390 2968 9384 2967 9405
      2956 9435
TIME...MOT...LOC 0224Z 280DEG 42KT 2979 9415 2959 9416 2949 9440 

$$

LANDRENEAU
354 
WWUS54 KLCH 200254
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
954 PM CDT SUN APR 19 2015

TXC245-200304-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-150420T0300Z/
JEFFERSON TX-
954 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON COUNTY WILL
EXPIRE AT 1000 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2980 9436 2983 9394 2983 9392 2982 9393
      2982 9395 2981 9393 2981 9395 2980 9393
      2979 9394 2976 9390 2968 9384 2967 9405
      2956 9435
TIME...MOT...LOC 0253Z 280DEG 42KT 2979 9415 2959 9416 2949 9440 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 6:34 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 PM CDT SUN APR 19 2015

.DISCUSSION...
FOR THE 00Z TAF PACKAGE.

&&

.AVIATION...
WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST
THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY
DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS
EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT
KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR
DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON
THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT
IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED.

13

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/

DISCUSSION...
SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO
MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL
8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE
UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY
FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT
EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL
WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS
THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF
TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG
AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR
MON-TUE...FINALLY.

DML

PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/

DISCUSSION...
TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO
LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN
WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION
AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW.
AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A
SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND
PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE
EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING.
THE MAIN THREAT FROM STORMS WILL BE FROM WINDS.

STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING
BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW
WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING
LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL
BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  75  53  77 /  50   0   0  10
LCH  61  77  58  78 /  50   0   0  10
LFT  63  77  58  78 /  40  10   0  10
BPT  60  77  59  78 /  40   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT SUN APR 19 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-202030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
323 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM:
HARDIN                JASPER                JEFFERSON
NEWTON                ORANGE                TYLER

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM:
RAPIDES

RAPIDES                ALLEN                 BEAUREGARD
CALCASIEU              VERNON

THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE
INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND
MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE
AHEAD OF THE FRONT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 19, 7:32 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT SUN APR 19 2015

TXZ201-215-216-200100-
ORANGE-JEFFERSON-HARDIN-
732 PM CDT SUN APR 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CALCASIEU
AND NORTHWESTERN CAMERON PARISHES...ORANGE...JEFFERSON AND
SOUTHEASTERN HARDIN COUNTIES...

AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEVIL OAKS TO NEAR OLD RIVER-WINFREE...AND MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...SOUR LAKE...NOME...CENTRAL
GARDENS...HAMSHIRE...SABINE PASS...MAURICEVILLE...BEVIL OAKS...
CHINA...ROSE CITY...PINE FOREST AND LAKEVIEW.

LAT...LON 3023 9432 3024 9371 3014 9369 3008 9373
      3006 9370 2999 9380 3000 9379 2999 9386
      2997 9384 2984 9395 2979 9394 2968 9384
      2967 9405 2956 9435 2989 9436 2989 9444
      3011 9444 3011 9450
TIME...MOT...LOC 0032Z 288DEG 27KT 3019 9427 2989 9475

LANDRENEAU
Local storm report, Apr 19, 7:56 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 N KIRBYVILLE          30.72N 93.90W
04/19/2015  E1.00 INCH       JASPER             TX   PUBLIC

            PUBLIC REPORTED HAIL BETWEEN QUARTER AND GOLF BALL SIZE

&&

TWH
Local storm report, Apr 19, 8:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             BALL                    31.42N 92.41W
04/19/2015  E1.00 INCH       RAPIDES            LA   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL IN BALL

&&

TWH
Local storm report, Apr 19, 8:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 E WINNIE              29.82N 94.30W
04/19/2015  E1.00 INCH       JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED ESTIMATED ONE INCH HAIL

&&

TWH
Local storm report, Apr 19, 8:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
838 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             TIOGA                   31.38N 92.43W
04/19/2015  E1.25 INCH       RAPIDES            LA   PUBLIC

            PUBLIC REPORTS HALF DOLLAR SIZE HAIL IN TIOGA

&&

TWH
Special weather statement, Apr 19, 8:48 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CDT SUN APR 19 2015

LAZ073-200245-
WEST CAMERON-
848 PM CDT SUN APR 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMERON
PARISH IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES...

AT 848 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PORT NECHES TO NEAR PORT ARTHUR...AND MOVING EAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JOHNSONS BAYOU...SABINE NATIONAL WILDLIFE...HOLLY BEACH...HACKBERRY
AND CONSTANCE BEACH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2975 9389 2979 9391 2982 9382 2985 9379
      2997 9376 2999 9379 3005 9372 3005 9333
      2985 9335 2987 9335 2988 9339 2987 9344
      2982 9338 2982 9335 2976 9335 2977 9349
      2975 9369 2973 9378 2969 9383
TIME...MOT...LOC 0148Z 267DEG 36KT 2997 9396 2983 9397

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:13 PM CDTSevere Thunderstorm WarningLCHNewton47 min
Apr 19, 7:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 19, 7:32 PM CDTSpecial Weather StatementLCHJefferson, Orange28 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange46 min
Apr 19, 8:48 PM CDTSpecial Weather StatementLCHOrange57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.